Aa
A
A
Close
Avatar universal
when to talk cymbalta
Hi, I just started on cymbalta 30mg and then next week I go up to 60mg, my question is what is the best way to take this, one in the morning and one at night or both at night, I dont know.  Anyone have any advise on worked best for them?
Cancel
3 Answers
Page 1 of 1
480448 tn?1426952138
Typically, with these kinds of meds, the whole dose is taken at one time of the day.  Make sure you are always taking it around the same time every day (given or take an hour before, or an hour after).

Ask your doc for clarification, just to be sure.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
thank you! my doctor never mentioned it and neither did the pharmacist, usually my meds consist of just one pill not two, I think that why I as so confused.  do you know anything about cymbalta?  I was really nervous going into taking this drug due to the things iv read online, but so far, so good, then again its only been three days.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
480448 tn?1426952138
HI again!

I'm glad to hear that you're tolerating it well so far.  If you were going to have any hugely severe side effects, you would have by now, so that's good news.

Cymbalta is a serotonin-norepinephrine reuptake inhibitor.  Cymbalta works to increase both serotonin and norepinephrine to treat depression and/or anxiety.  There are the SSRIs which target only the serotonin (like Zoloft) and the SNRIs which only target the norepinephrine (like Effexor), with Cymbalta, you get the best of both, as it works to increase the circulating amounts of BOTH neurotransmitters.  Cymbalta overall has been well tolerated with decent success rates.  It's sometimes also used to treat neuropathic pain (as in a condition like fibromyalgia).  

Common side effects you may notice in the first few weeks of treatment (usually improving at about week 2) would be headache, insomnia, feeling "jittery"/shaky, increased anxiety, GI disturbances (nausea, diarrhea, decreased appetite).  

Hang in there and just remember that these meds take time, patience is a virtue.  Even after you start adjusting to the med and start seeing some improvements, it may still take a little longer to get to the level of effectiveness you're after.  And, if you ever decide to stop taking it, you need to ask your doc for a taper plan, as you should not stop taking it abruptly.

Good luck, let us know how it's going!

Some more info:
http://www.drugs.com/cymbalta.html
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
Avatar universal
Blank
Arlington, VA
1551327 tn?1479328116
Blank
Tompkinsville, KY
1415482 tn?1459706314
Blank
Kingston, Jamaica
Depression Community Resources